640 South State StreetDover, Delaware 19901
21 West Clarke AvenueMilford, Delaware 19963
401 North Carter RoadSmyrna, DE 19977
640 S. State StreetDover DE 1990121 West Clarke AvenueMilford DE 19963
301 Jefferson AveMilford, DE 19963
1275 S. State StreetDover, Delaware 19901
ASPIRIN; PRAVASTATIN (Pravigard™ PAC) blocks the body's ability to make cholesterol. In addition to a low cholesterol diet, pravastatin helps to lower the blood cholesterol. Aspirin reduces the ability of the blood to clot. Both pravastatin and aspirin can decrease the risk of a heart attack or stroke in people who are at risk for these problems. Generic aspirin; pravastatin tablet packs are not yet available.
NOTE:This drug is discontinued in the United States.
They need to know if you have any of these conditions:
bleeding or clotting problems
blood salt imbalance
drink more than 3 alcohol-containing beverages a day
heart disease, including heart failure
high or low blood pressure
lupus (systemic lupus erythematosus, SLE)
muscle disorder or condition
stomach ulcers or other stomach problems
thrombotic thrombocytopenic purpura (TTP)
vitamin K deficiency
an unusual or allergic reaction to aspirin, pravastatin, tartrazine dye, other medicines, foods, dyes, or preservatives
pregnant or trying to get pregnant
Take aspirin and pravastatin tablets by mouth. Follow the directions on the label. Swallow the aspirin and pravastatin tablets whole with a sip of water. After taking the aspirin dose, drink a full glass of water. Take the tablets in an upright or sitting position. It is best to stand or sit upright for at least 10 minutes after taking the aspirin dose. Aspirin and pravastatin tablets may be taken with or without meals. Take your doses at regular intervals. Do not take your medicine more often than directed.
This product is not intended for use in children.
If you miss a dose, take it as soon as you can. If it is almost time for your next dose, take only that dose. Do not take double or extra doses.
anti-inflammatory drugs (NSAIDs, such as ibuprofen)
blood thinners (anticoagulants like warfarin) or other drugs which may affect bleeding
fish oil (omega-3 fatty acids) supplements
herbal medicines or dietary supplements like feverfew, garlic pills, ginger, gingko biloba, horse chestnut
hormones such as prednisone or cortisone
medicines for high blood pressure (beta-blockers or ACE inhibitors)
medicines for diabetes that are taken by mouth
medicines to lower cholesterol or triglycerides (examples: cholestyramine, colestipol, fenofibrate, gemfibrozil, niacin)
medicines that lower your immune response (cyclosporine)
medicines for gout
other medicines that contain aspirin or aspirin-like ingredients
red yeast rice
vaccines for chickenpox (varicella virus vaccine live)
valproic acid or divalproex
water pills (diuretics)
Tell your prescriber or health care professional about all other medicines you are taking, including non-prescription medicines, nutritional supplements, or herbal products. Also tell your prescriber or health care professional if you are a frequent user of drinks with caffeine or alcohol, if you smoke, or if you use illegal drugs. These may affect the way your medicine works. Check with your health care professional before stopping or starting any of your medicines.
Visit your prescriber or health care professional for regular checks on your progress. You will need to have regular tests to make sure your liver is working properly while you are taking pravastatin.
Tell your prescriber or health care professional as soon as you can if you get any unexplained muscle pain, tenderness, or weakness, especially if you also have a fever and tiredness.
Pravastatin is only part of a total cholesterol-lowering program. Your physician or dietician can suggest a low-cholesterol and low-fat diet that will reduce your risk of getting heart and blood vessel disease. Avoid alcohol and smoking, and keep a proper exercise schedule.
Many non-prescription products contain aspirin or aspirin-like medicines as an ingredient. To prevent accidental aspirin overdose, read labels carefully. Do not take more than one product that contains aspirin or aspirin-like agents (e.g., Pepto-Bismol®) unless approved by your prescriber.
Aspirin can irritate your stomach. Drinking alcohol and smoking cigarettes can make this irritation worse and may cause ulcers or bleeding problems. Ask your prescriber or health care professional for help to stop smoking or drinking.
If you are receiving cancer chemotherapy or have had an organ transplant, do not take aspirin without checking with your prescriber or health care professional. Aspirin may hide the signs of an infection such as fever or pain and increase your risk of bleeding.
Prior to and after surgery or dental procedures, you may need to avoid taking aspirin. However, in some cases your prescriber may tell you to continue taking aspirin for its heart protection effects. Aspirin can interfere with your body's ability to stop bleeding. Discuss your aspirin therapy with your surgeon or dentist at least 1 week prior to any procedures.
Do not use this drug if you are pregnant or breast-feeding. Serious side effects to an unborn child or to an infant are possible. Talk to your doctor or pharmacist for more information.
Side effects that you should report to your prescriber or health care professional as soon as possible:
Rare or uncommon:
allergic-type reaction (hives, wheezing)
dark yellow or brown urine
decreased urination, difficulty passing urine
difficulty breathing (troubled breathing)
muscle pain, tenderness, cramps, or weakness
pain on swallowing
redness, blistering, peeling or loosening of the skin, including inside the mouth
unusual tiredness or weakness
yellowing of the skin or eyes
black, tarry stools
skin rash or redness, itching, flushing
unusual bleeding or bruising, red or purple spots on the skin
vomiting up blood, or what looks like coffee grounds
Side effects that usually do not require medical attention (report to your prescriber or health care professional if they continue or are bothersome):
diarrhea or constipation
dizziness that goes away
stomach gas, heartburn
Keep out of the reach of children in a container that small children cannot open. Even small doses of aspirin can be dangerous to small children and pets.
Store at room temperature, between 20 and 25 degrees C (68 and 77 degrees F). Protect from heat and moisture. Throw away any unused medicine after the expiration date.
Bayhealth is Southern Delaware’s healthcare leader with hospitals in Dover and in Milford. Bayhealth provides a wide range of medical services, including cardiovascular, cancer, orthopaedics and rehabilitation, pediatrics, respiratory care, sleep care, surgical weight loss and women’s services.